MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/14MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/14MM
Catalog Number 02.09.0414H
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 13 june 2017 and includes: the explants are not available for further investigation.The torque limiter was used during primary surgery for the inlay fixation.Batch review performed on 06 july 2017.(b)(4).
 
Event or Problem Description
The patient had pain because of a patella tilt and patella problems in general.On the x-ray, it was seen that the screw backed out from the inlay.The revision surgery is scheduled for the (b)(6) 2017.The surgeon planned to remove patella and insert.
 
Additional Manufacturer Narrative
On 10 july 2017 we received details concerning the revision surgery, performed on that day: inlay changed, patella resurfacing done.Screw partwise explanted and the new screw fitted not 100%, but they left it like this.Else it would have caused a tibia revision - which was not an option to execute.
 
Additional Manufacturer Narrative
On 07 september 2017 the r&d project manager performed a visual inspection of the explanted components and commented as follows: gmk-hinge secure inlay screw: the screw was found loosened in the joint after few months from implantation and not broken as supposed from x-rays analysis.The last thread of the screw is damaged and plastically deformed.The other part of the screw looks intact, without any defects or damages.It is not possible to find an explanation for this event.A torque limiting screwdriver (3 nm) is supplied and its use is mandatory in order to achieve the tightening torque.The only cause that we can suppose, but not possible to be verified, for this event is insufficient tightening torque, either due to a malfunction of the torque limiting device or to improper use (limiting torque was not reached).Tibia insert: the insert seems to be deformed with the central cone ovalized, most likely because of the autoclave sterilization process after explantation.It present some scratches is most likely caused during the attempt to explant the inlay from the baseplate.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 4/14MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6692963
Report Number3005180920-2017-00365
Device Sequence Number772362
Product Code KRO
UDI-Device Identifier07630030825200
UDI-Public07630030825200
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number02.09.0414H
Device Lot Number143023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer06/09/2017
06/09/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/03/2017
09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR